Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 375, NWS Fort Worth, TX

October 24, 2004Parker County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Oct 24, 2004, 4:38 PM CDT for Parker County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 24, 2004, 4:38 PM CDT (21:38 UTC)
Expired
Oct 24, 2004, 5:20 PM CDT
In force
42 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Parker County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 49 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.6 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2004-10-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2004-10-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2195 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 242138
SVRFTW
TXC367-242220-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
438 PM CDT SUN OCT 24 2004

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PARKER COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 520 PM CDT

* AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 16 MILES SOUTHWEST OF ALEDO...MOVING NORTHEAST
  AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ALEDO AROUND 500 PM CDT
  WILLOW PARK AROUND 505 PM CDT

OTHER LOCATIONS IN THE WARNING INCLUDE RENO...SPRINGTOWN AND 
WEATHERFORD.

HAIL TO THE SIZE OF GOLFBALLS AND WIND GUSTS TO 60 MPH ARE LIKELY.
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER AND STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES.

LAT...LON 3257 9793 3271 9797 3299 9776 3299 9756
      3257 9756

$$

25

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 24, 2:54 PM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Oct 24, 2:54 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
254 PM CDT SUN OCT 24 2004

.DISCUSSION...
WARM AND MOIST AIRMASS MOVING NORTH...COMBINED WITH UPPER LEVEL
DISTURBANCES...WILL BRING RAIN TO THE REGION FOR A LARGE PART OF THE
COMING WEEK.  COLD FRONT THAT PUSHED THROUGH EARLIER THIS WEEKEND IS
SURGING NORTH TODAY...WITH DEWPOINTS JUMPING INTO THE UPPER 60S TO
LOWER 70S...QUITE A CHANGE FROM EARLY THIS MORNING.  IN
ADDITION...LARGE SCALE ASCENT EVIDENT ON SATELLITE EARLY TODAY IN
NORTHERN MEXICO IS NOW PUSHING NORTHEAST FROM THE BIG BEND INTO
SOUTHWEST PORTIONS OF THE CWA.  THIS PRECIP WILL BLANKET MOST OF
NORTH TEXAS TONIGHT WITH THE BEST CHANCES IN THE SOUTH.

WE WILL TREND TEMPS MORE TOWARD GFS NUMBERS SINCE IT APPEARS TO BE
HANDLING THE DEVELOPING SITUATION MUCH BETTER.  HIGHER DEWPOINTS
WILL KEEP OVERNIGHT LOWS TONIGHT SIGNIFICANTLY ABOVE THIS MORNINGS
LOWS...WITH HIGHS TOMORROW TEMPERED BY RAIN. FOR THE REMAINDER OF
THE WEEK...THE DIURNAL RANGE WILL BE QUITE SIMILAR EACH DAY...WITH A
CHANCE OF RAIN THROWN IN FOR GOOD MEASURE. CONDITIONS ARE EXPECTED
TO CHANGE BY FRIDAY AS A COLD FRONT CROSSES THE RED RIVER AND BRINGS
MORE SEASONAL TEMPS AND DRY CONDITIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  69  84  68  81 /  50  50  50  40
WACO, TX              71  85  72  83 /  70  50  30  30
PARIS, TX             68  82  67  80 /  50  50  60  50
DENTON, TX            68  84  68  82 /  50  50  60  50
MCKINNEY, TX          68  84  68  82 /  50  50  60  40
DALLAS, TX            69  85  69  82 /  50  50  50  40
TERRELL, TX           70  84  70  82 /  70  50  50  40
CORSICANA, TX         70  84  70  83 /  70  50  40  30
TEMPLE, TX            72  87  72  83 /  70  50  30  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

42
Hazardous weather outlook, Oct 24, 2:50 PM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
250 PM CDT SUN OCT 24 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
250 PM CDT SUN OCT 24 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A CHANCE OF THUNDERSTORMS ACROSS MUCH OF NORTH
TEXAS THIS EVENING AND TONIGHT AS A WARM FRONT MOVES NORTHWARD OVER
THE AREA. THE THREAT OF SEVERE WEATHER IS FAIRLY LOW...BUT
THIS EVENING ISOLATED CELLS COULD BECOME STRONG ENOUGH TO PRODUCE
HAIL AND STRONG GUSTY WINDS. BY LATE EVENING THE STORMS SHOULD BECOME
LESS INTENSE AND THE THREAT OF SEVERE WEATHER WILL DIMINISH.

.DAYS TWO THROUGH SEVEN...
THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTH TEXAS
MONDAY THROUGH FRIDAY EVENING. THE WARM FRONT WILL STALL NEAR THE RED
RIVER EARLY IN THE WEEK AND A SERIES OF UPPER DISTURBANCES WILL MOVE
ACROSS THE AREA PROVIDING LIFT TO CREATE STORMS.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING IF STORMS SHOW
SIGNS OF BECOMING SEVERE.

58

In the hours before

Special weather statement, Oct 24, 2:10 PM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
210 PM CDT SUN OCT 24 2004

TXZ157-242015-

CORYELL-
210 PM CDT SUN OCT 24 2004

...SIGNIFICANT WEATHER UPDATE...

AT 210 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 5 MILES SOUTH OF PIDCOKE...OR 7 MILES NORTH OF
COPPERAS COVE...MOVING NORTHEAST AT 20 MPH.

ARNETT...FORT GATES...FORT HOOD...GATESVILLE...PIDCOKE...AND PURMELA
ARE IN THE PATH OF THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

25
Special weather statement, Oct 24, 4:15 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
415 PM CDT SUN OCT 24 2004

TXZ131-242145-

HOOD-
415 PM CDT SUN OCT 24 2004

...SIGNIFICANT WEATHER UPDATE...

AT 415 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG
THUNDERSTORM 8 MILES SOUTH OF OAK TRAIL SHORES...OR 6 MILES
SOUTHWEST OF GRANBURY...MOVING NORTHEAST AT 30 MPH.

GRANBURY AND OAK TRAIL SHORES ARE IN THE PATH OF THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND DOWNBURST WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM. MOTORISTS ALONG HIGHWAY 377 ARE URGED TO USE EXTREME CAUTION.

25

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 4:21 PM CDTSevere Thunderstorm WarningFWDHood39 min
Oct 24, 4:27 PM CDTSevere Thunderstorm WarningFWDHood33 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.